Washington, DC Sees Mass Synthetic Marijuana Overdose

Synthetic marijuana has triggered a string of overdoses within the Washington, D.C. space this week, in accordance with a report within the Washington Post. In one 24-hour interval from Wednesday via Thursday, emergency medical personnel took dozens of individuals to native hospitals for remedy. City officers say the victims had been utilizing K2 or Spice earlier than being stricken.

On Wednesday night time, the hearth division and paramedics responded to requires help for 27 sufferers, 20 of whom have been then taken to the hospital. On Thursday, first responders have been referred to as to assist 22 extra individuals and transported 19 of them for additional medical care.

In one case on Thursday morning at about 7 a.m., medics carried out CPR on a person outdoors the Reeves Municipal Center at 14th and U streets NW, in line with a fireplace division spokesperson.

Students Witness Mass Overdose

Not lengthy after, emergency medical personnel responded to the world of North Capitol and O streets NW close to Mundo Verde Bilingual Public Charter School at about eight:00 a.m., the place 16 individuals had collapsed. All have been transported to the hospital for additional analysis.

At Mundo Verde, Washington, D.C. police faculty useful resource officers secured the campus and recess was restricted to the varsity grounds, based on a letter to oldsters from the varsity administration. The letter famous that some college students and others had witnessed the scene as they have been strolling to high school within the morning.

“Some students walking with families to school this morning walked past at least one of the adults. There were no incidents on or abutting school property,” the letter stated. “We know that some of our students may struggle to understand why these events happen and, more importantly, how they can be prevented. Mundo Verde staff will continue to reassure students, that schools are generally very safe places for children, reiterating what safety measures and student supports are in place.”

Similar Spike In July

The rash of artificial cannabinoid overdoses is just like a spike in Washington, D.C. in July of this yr. Over a span of 5 days, paramedics rendered help to 172 individuals after utilizing the drug. Of these, 122 have been taken to the hospital for remedy.

“The symptoms we see are consistent with K2. You’ve got the unconscious, you have people collapsing, you have people vomiting. You have people being aggressive. Those are the symptoms we’re seeing,” Fire Chief Gregory Dean stated on the time.

D.C. EMS Captain Richard Hall stated the drug “is some of the nastiest stuff I’ve seen” after paramedics responded to a mass overdose with almost a dozen victims at third and E Streets NW.

Synthetic Marijuana Laced With Rat Poison

Several states from the Midwest to the East Coast have seen rashes of artificial marijuana overdoses this yr, with some victims experiencing unexplained bleeding from the mouth, eyes, and nostril. Officials found that recovered samples of artificial marijuana contained the chemical brodifacoum. The lethal substance is usually used as an ingredient in rat poison and different pesticides.

As a Vitamin Okay antagonist, it interferes with the nutrient’s impact on very important bodily processes corresponding to blood clotting. Exposure to the deadly chemical may cause in depth and uncontrollable bleeding. Patients poisoned by brodifacoum are handled with excessive doses of Vitamin Okay for a interval of months. In July, FDA officers warned of the hazard.

“Today, we’re joining together to send a strong warning to anyone who may use synthetic marijuana products that these products can be especially dangerous as a result of the seemingly deliberate use of brodifacoum in these illegal products,” the officers stated.





Reference

Be the first to comment

Leave a Reply

Your email address will not be published.


*